Scary mental thoughts, feelings, while on topamax?

View previous topic View next topic Go down

Scary mental thoughts, feelings, while on topamax?

Post  bdobson on Fri Dec 28, 2012 2:27 am

I have only been on topamax for 2 days this time. 25 mg in morning and night. I just had to get out of bed because I had severely frightening feelings come over me that I cannot even explain in words. A feeling of imminent doom. My heart was racing, my hands were sweating, I felt short of breath, did not feel like myself at all. I felt like I was not in control of myself. It scared me to death. I have never had a panic attack but think this may have been one. Has this ever happened to anyone else taking Topamax before? I have taken it one other time before for about 5 months and stopped because of a similar reaction I had toward the end. It is a terrifying feeling that cannot even be put into words. Its like my mind was racing and almost "screaming" but my whole body was also reacting to it,,,scary......anyone else ever have anything close to this happen?

bdobson

Posts : 1
Join date : 2012-12-28

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  Sara79 on Fri Dec 28, 2012 8:09 am

Yes, that was why I had to quick taper off the topamax. Between memory issues, the panic attacks, and the odd thoughts (the nature of being harmful to myself if I couldn't get off the med) I couldn't take it anymore

Sara79

Posts : 242
Join date : 2009-12-04

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  tortoisegirl on Fri Dec 28, 2012 10:45 am

Sorry you had such a scare. I had some milder issues of this type on Topamax, but have definitely heard of the more severe ones like you describe. The combo of all the side effects for me was too much (memory problems, tingling, hair loss, etc), but it also didn't work after four months, and I wasn't about to wait any longer.

I think besides the fact that this may not be a good med for you (as you said this happened before), you were started at much much to high of a dose. Anecdotally it seems most suggest starting at 12.5 mg a day, not the 25-50 mg or more that doctors typically recommend. Start low and increase slow.

If you've only been taking it two days and have not done and dose increases (ie. you actually started at this dose two days ago), its likely you can safely quit, but I'd at least put a call into a pharmacist to confirm (assuming you don't have the time to wait for your doctor to get back to you, plus its a Friday).

Some folks report that they can tolerate a very small dose and they find it helpful, and the problem with this med is more that doctors increase the dose too fast and recommend too high of an ending dose. I know if I was in your shoes though I'd be scared to take even a fraction of the dose. Best wishes.

tortoisegirl

Posts : 357
Join date : 2009-12-14
Location : Washington

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  Migrainegirl on Fri Dec 28, 2012 8:56 pm

People have reported serious psychotic issues while on Topomax. If you think you are having issues, talk to your doctor ASAP about discontinuing.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  DebbiC on Wed Jan 09, 2013 3:19 am

One of the warnings on the information insert in the Topamax packet, does say that scary, depressive and suicidal thoughts can be a side effect and advises you to see your doctor immediately. I agree see your doctor ASAP

DebbiC

Posts : 2
Join date : 2013-01-09

Back to top Go down

scary thoughts on topomax.

Post  dizzyflower on Wed Jan 09, 2013 4:31 am

Just wanted to add a yes to the other replies. It wasn't the only med that did this to me. Normally I'm quite happy even when the world has to go on around me and I'm in a darkened room. It seemed to happen to me when we tried to put the dose up too quickly. I was worried that the feelings would be permanent, but if it is any help as soon as I stopped the medication I went back to myself again.

Best wishes.

Di

dizzyflower

Posts : 309
Join date : 2009-12-20
Age : 43
Location : Devon

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  lepoppet on Fri Jan 11, 2013 12:02 pm

Hi there,
I had the exact same reactions as bdobson! I only lasted 15 days on Topomax. During that time, I vomited every day, lost 12 pounds and was completely psychotic. Everyone kept telling me to stay on it so my body could get accustomed to the drug. I felt like I was in a constant state of panic and really hi-strung. I was sweaty, shaky, heart racing and on the verge of tears ALL THE TIME. I ended up having a panic attack at some co-workers which landed me in HR. I was told that I had an attitude problem and the next time I had an outburst, I would be "written up". I stopped taking it and things settled down (and I quit my job-which helped a LOT!).

I hated Topomax. It didn't help at all only made my life worst.

avatar
lepoppet

Posts : 35
Join date : 2012-10-31

Back to top Go down

Re: Scary mental thoughts, feelings, while on topamax?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum